A Therapeutic Dose of Isoniazid Induced Seizure Episode

Group View

Abstract
PTB Reports,2018,4,1,8-9.
Published:May 2018
Type:Case Report

A Therapeutic Dose of Isoniazid Induced Seizure Episode

R. Arbind Kumar1*, Aishwarya T.V2, Elna Paul2

1Department of Pharmacology, Assistant Professor-IRT-Perundurai Medical College Hospital, Sanatorium Perundurai, Tamilnadu, INDIA.

2Pharm D, Student Nandha College of Pharmacy,  Pitchampalayam, Erode, Tamil Nadu 638052, INDIA

Abstract:

Seizures are a common complication of drug intoxication, and up to 9% of cases are caused by a drug or poison. Most drug-induced seizures are selflimited. It occurs generally as a result of inadequate inhibitory influences (e.g., gamma amino butyric acid, GABA) or excessive excitatory stimulation (e.g. glutamate) although many other neurotransmitters play a role. To minimize the risk of adverse events, the dose must be adjusted for the patient’s age and medical history. Adverse events associated with INH are dose-related, with approximately 1-2% occurring during conventional low-dose therapy. Seizures refractory to standard anticonvulsant therapy were controlled with the administration of pyridoxine. Benzodiazepines are the first-line treatment for drug-induced seizures, with addition of pyridoxine if isoniazid or other hydrazine toxicity is suspected. This is a case report of 29-year-old female patient admitted to the hospital for the complaints of severe breathlessness. She was diagnosed for pulmonary tuberculosis for which CAT 1 ATT regimen was initiated on her sixth day of admission. One hour later after the administration of first dose of ATT drug an episode of seizure was developed which lasted for 5 min. The drug was then stopped, and she was given vitamin B6 tablet of 40 mg. Re-challenging of each ATT drugs were carried out one by one. Patient did not develop any further episode of seizure even after continuing the drugs. She restarted antitubercular regimen and continued along with pyridoxine. This reports a case of seizure induced on a therapeutic dose of isoniazid.